RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy MIAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Tr. Mat. Inst. Steklova, 2000, Volume 231, Pages 249–283 (Mi tm518)  

This article is cited in 8 scientific papers (total in 8 papers)

On Ulam's Problem of Stability of Non-exact Homomorphisms

V. G. Kanoveia, M. Reekenb

a Moscow Center for Continuous Mathematical Education
b University of Wuppertal

Abstract: The paper is mainly devoted to Ulam's problem of stability of approximate homomorphisms, i.e., the problem of approximation of approximate group homomorphisms by exact homomorphisms. We consider the case when one of the groups is equipped with an invariant probability measure while the other one is a countable product of groups equipped with a (pseudo)metric induced by a submeasure on the index set. We demonstrate that, for submeasures satisfying a certain form of the Fubini theorem for the product with probability measures, the stability holds for all measurable homomorphisms. Special attention is given to the case of dyadic submeasures, or, equivalently, approximations modulo an ideal on the index set. Those ideals which give rise to Ulam–stable approximate homomorphisms have recently been distinguished as Radon–Nikodým (or RN) ideals. We prove that this class of ideals contains all Fatou ideals; in particular, all indecomposable ideals and Weiss ideals. Some counterexamples are also considered. In the last part of the paper we study the structure of Borel cohomologies of some groups; in particular, we show that the group $\mathrm H_{\mathrm {Bor}}^2(\mathbb R,G)$ is trivial for any at most countable group $G$.

Full text: PDF file (497 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2000, 231, 238–270

Bibliographic databases:
UDC: 510.225+517.518.2+517.987.1+512.662
Received in December 1999

Citation: V. G. Kanovei, M. Reeken, “On Ulam's Problem of Stability of Non-exact Homomorphisms”, Dynamical systems, automata, and infinite groups, Collected papers, Tr. Mat. Inst. Steklova, 231, Nauka, MAIK Nauka/Inteperiodika, M., 2000, 249–283; Proc. Steklov Inst. Math., 231 (2000), 238–270

Citation in format AMSBIB
\Bibitem{KanRee00}
\by V.~G.~Kanovei, M.~Reeken
\paper On Ulam's Problem of Stability of Non-exact Homomorphisms
\inbook Dynamical systems, automata, and infinite groups
\bookinfo Collected papers
\serial Tr. Mat. Inst. Steklova
\yr 2000
\vol 231
\pages 249--283
\publ Nauka, MAIK Nauka/Inteperiodika
\publaddr M.
\mathnet{http://mi.mathnet.ru/tm518}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1841758}
\zmath{https://zbmath.org/?q=an:0995.03036}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2000
\vol 231
\pages 238--270


Linking options:
  • http://mi.mathnet.ru/eng/tm518
  • http://mi.mathnet.ru/eng/tm/v231/p249

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Kanovei V., Reeken M., “New Radon–Nikodym ideals”, Mathematika, 47:93–94, Part 1-2 (2000), 219–227  crossref  mathscinet  zmath  isi  scopus  scopus
    2. Farah I., “How many Boolean algebras –P(N)I are there?”, Illinois Journal of Mathematics, 46:4 (2002), 999–1033  mathscinet  zmath  isi
    3. Farah I., “Luzin gaps”, Transactions of the American Mathematical Society, 356:6 (2004), 2197–2239  crossref  mathscinet  zmath  isi  scopus  scopus
    4. Spakula J., Zlatos P., “Almost homomorphisms of compact groups”, Illinois Journal of Mathematics, 48:4 (2004), 1183–1189  mathscinet  zmath  isi
    5. Kanovei V., Lyubetsky V., “Reasonable non–Radon–Nikodym ideals”, Topology and Its Applications, 156:5 (2009), 911–914  crossref  mathscinet  zmath  isi  scopus  scopus
    6. Farah I., “All automorphisms of the Calkin algebra are inner”, Ann of Math (2), 173:2 (2011), 619–661  crossref  mathscinet  zmath  isi  scopus  scopus
    7. Todorcevic S., “Combinatorial Dichotomies in Set Theory”, Bull Symbolic Logic, 17:1 (2011), 1–72  crossref  mathscinet  zmath  isi  scopus  scopus
    8. Hrusak M., “Combinatorics of filters and ideals”, Set Theory and its Applications, Contemporary Mathematics, 533, 2011, 29–69  crossref  mathscinet  zmath  isi
  •    . . .  Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:281
    Full text:108
    References:51

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020